Copywriting conference

The Copywriting Conference

Helping you take your copywriting business to the next level

Let’s make copy great again!

Australia’s favourite dedicated copywriting conference is back. And this time it’s in Melbourne!

And it’s jam-packed with content to help you learn new copywriting skills, connect better with your customers, stay on top of the latest trends and learn how to manage the business side of copywriting.

This is your chance to truly embrace your copywriting career, whether in-house writer, content writer, marketing manager or copywriting  freelancer.

You’ll also get to meet other copywriters, share your highs and woes, and become part of the Australian copywriting community.

We’ve picked some of Australia’s most successful copywriters, marketers, digital experts and business gurus to bring you the topics that matter most.

No fluff. No filler. Just an entire day of seriously helpful content.

THE TAKE AWAYS

So what will you take away from The Copywriting Conference?

Sure we’ll have the traditional goodie bags and heaps of free mints. But that’s not what I’m talking about.

Attending a conference like this can not only give you great networking opportunities but also help you:

  • Get an update on the latest Copywriting trends
  • Learn how to woo clients and make them stick around
  • Grasp how to write the perfect sales page
  • Understand how niching can boost your business
  • Learn how to make taglines work
  • Grasp advanced content marketing & SEO strategies
  • Learn how to write the perfect brief
  • Understand what personal branding is all about

And of course, it’s a great opportunity to mingle with other copywriters, marketers, content creators and in-house agency copywriters, share ideas, and make new contacts. It’s time to step out from behind your screen and meet other copywriters in the flesh.

WHO SHOULD ATTEND

The Copywriting Conference prides itself on being an inclusive, welcoming, warm and friendly event and is suitable for:

CONTENT CREATORS

MARKETING MANAGERS

IN-HOUSE COPYWRITERS

COPYWRITERS

THE PRESENTERS

We’re working on the line up right now, so head back here soon to check out who will be speaking.

Kate Toon

Kate Toon

Founder | The Clever Copywriting School

Rob Marsh

Rob Marsh

Copywriter and host of The Copywriter Club Podcast

Aaron Agius

Aaron Agius

Co-founder & Managing Director | Louder.Online

Suzanne Chadwick

Suzanne Chadwick

Founder | Business Coach & Brand Consultant | The Connection Exchange

Robert Gerrish

Robert Gerrish

Founder | Flying Solo

Amanda VanElderen

Amanda VanElderen

Author | Write Better

David Bell

David Bell

MercerBell | Executive Creative Director

Ryan Wallman

Ryan Wallman

Associate Creative Director | Head of Copy|Wellmark

Donna Webeck

Donna Webeck

Real Estate copywriter | Prestige Property Copy

Nerissa Bentley

Nerissa Bentley

Health copywriter | The Melbourne Health Writer

Rachel Alt

Rachel Alt

Financial Services Writer

Sophia Arthur

Sophia Arthur

Health copywriter

Liz Green

Liz Green

Copywriter and co-founder of Wise Matildas

More great speakers coming soon...

THE MC

 

Jenny De Lacy, avid opp-shopper and video maven, has been presenting for over 20 years. Speaking at CopyCon 2017 was a highlight of her 50+ speaking engagements in the last 2.5 years, and not just because of the frazzles. She’ll be bringing her irreverent energetic style to the role of MC in 2019.

THE SCHEDULE

DURATION SPEAKER TOPIC
8.00am 30 mins REGISTRATION
8.30 – 9.00am 30 mins KATE TOON OPENING
9.00 – 9.40am 30 mins SUZANNE CHADWICK BUILDING AN UNBEATABLE BRAND FOR YOU AND YOUR CLIENTS
9.40 – 10.05 am 35 mins RYAN WALLMAN MAKING TAGLINES WORK
10.05 – 10.20am 15 mins SOPHIA ARTHUR MONEY TALKS: HOW I CHARGE MORE AND STRESS LESS
10.20 – 10.50 30 mins MORNING TEA BREAK
10.50 – 11.30am 40 mins KATE TOON KEYNOTE: SURVIVING THE COPYWRITING CLIENT DATING GAME
11.30 – Midday 30 mins TBC TBC
Midday – 12.30pm 30 mins AARON AGIUS THE SECRETS TO ADVANCED CONTENT MARKETING AND SEO
12.30 – 1.30pm 60 min LUNCH BREAK
1.30 – 2.00pm 30 mins TBC TBC
2.00- 2.30pm 30 mins AMANDA VANELDEREN HOW (AND WHY) TO TAKE THE PERFECT BRIEF
2.30 – 3.00pm 30 mins AFTERNOON TEA BREAK
3.00 – 3.15pm 15 mins LIZ GREEN HOW TO WIN MORE JOBS WITH A WRINKLY FACE
3.15 – 3.50pm 35 mins DAVID BELL CREATIVE DIRECTOR Q&A: DESIGN, AGENCY WORK, IDEATION AND MORE
3.50 – 4.20pm 30 mins DONNA WEBECK, NERISSA BENTLEY & RACHEL ALT HOW NICHING MADE ME A MORE SUCCESSFUL COPYWRITER
4.20 – 5.00pm 40 mins ROB MARSH KEYNOTE: SALES PAGES: WHY HOW AMERICANS DO THEM BETTER
5.00 – 5.30pm 30 mins WRAP UP
5.30pm WRAP

SESSION OUTLINES

 

ROBERT GERRISH: I’M RUBBISH, BUT DON’T TELL ANYONE

Session outline:

In this session, Robert Gerrish returns to investigate and discuss ‘impostor syndrome’. Together we’ll discover how it makes us feel, the impact it has on our success and importantly, what we can do to bring about lasting change.

Session takeouts:

  • Understanding what it is and where it comes from
  • How to accurately gauge your impostor status
  • What clients mean when they reject your work
  • The way to banish the problem once and for all

 

About Robert:

Robert Gerrish supports people starting, growing, fine-tuning or exiting their business. He founded the Flying Solo online community, co-wrote the bestseller of the same name, and in mid-2018 launched his latest book, ‘The 1-Minute Commute’ with publisher, Pan Macmillan. He’s a podcaster, speaker and works one-on-one with a small group of independent professionals. He’s currently working on a new book and podcast series that explores how to stay upbeat and on-track in business.

SUZANNE CHADWICK: BUILDING AN UNBEATABLE BRAND FOR YOU AND YOUR CLIENTS

Session outline:

Want to know what it takes to build a standout brand in 2019 and beyond? Well, the answer’s simple: it takes 360 Bold Branding. Having a clear strategy that touches on seven key areas of your brand and marketing means you’re not leaving it to chance when it comes standing out.

 

Session takeouts: 

  • The Brand equation
  • How to use 360 Bold Branding for yourself and your clients
  • The big question you’re not asking that will make all the difference
  • How to develop star brand ambassadors

About Suzanne: 

Suz Chadwick is a business coach and brand consultant who can take your brand from basic biscuit to amazing ‘got to have’ Tim Tam goodness. As founder of The Connection Exchange and the Director of Employer Brand for Hudson RPO, Suz helps soloprenuers and global organisations build 360 Bold Brands that deliver standout results.

RYAN WALLMAN: MAKING TAGLINES WORK

Session outline:

A great tagline can transform a brand’s fortunes and endure for decades. But let’s be honest: most taglines are rubbish.

This presentation will explore what makes a good tagline (and what makes a terrible one), using a selection of classic and recent examples. The session will also include practical tips on how to create, sell, test and charge for taglines.

Session takeouts:

  1. The elements of a great tagline
  2. How to write taglines
  3. Traps to avoid when writing a tagline
  4. How to ‘sell’ taglines to clients
  5. How to charge for taglines (“But you only wrote 4 words!”)

About Ryan: 

Internationally acclaimed copywriter Ryan Wallman is the Associate Creative Director and Head of Copy at Wellmark, an Australian healthcare communications agency.

With more than a decade’s experience in writing and marketing, Ryan’s day job involves the creative direction and execution of communications for healthcare and B2B audiences.

 
SOPHIA ARTHUR: MONEY TALKS: HOW I CHARGE MORE AND STRESS LESS

Session outline:

It’s tough being a copywriter when it feels as if your clients don’t want to pay for the work.

But that doesn’t mean you need to charge less.

Through trial and error, strategy, and a ton of mindset work, I’ve learned how to position myself to attract awesome clients who happily pay amounts I didn’t think possible a year ago.

They value my expertise and add value to my business.

Now I can charge a lot more, and stress a lot less about keeping my business afloat.

You’ll learn: 

  • Why you don’t have to work with ‘big brands’ to make big bucks.
  • What you need to stop doing (and start doing) to attract high-paying clients.

About Sophia: 

Sophia Arthur helps wellness entrepreneurs make money online. She’s a health copywriter who builds energised, authentic brands that deliver incredible transformations.

She particularly loves writing spine-tingling sales copy and tweaking people’s funnels (sales funnels, that is).  

KATE TOON: SURVIVING THE COPYWRITING CLIENT DATING GAME

Session outline:

When it comes to running your copywriting business, you need to decide whether you’re a one-night-stand writer or serial monogamist.

While I do have mad copywriting skills, the truth is my business thrived not because I could juggle colons like a performing English major, but because my clients loved me. They loved me hard. And I wasn’t even that nice to them.

In this presentation I’ll share the secrets of my copywriting relationship success. I’ll teach you how to woo clients, keep them happy, and let them go with zero stress when the relationship’s no longer working.

Session takeouts: 

  • Whether Upwork is the Tinder of freelancing
  • Why you need to kiss a few client frogs
  • Surviving that first date (call)
  • Talking dirty: Why clear communication matters
  • Getting too comfortable: How to keep your relationships fresh
  • Are you a sub or a dom? Relationship boundaries and how to keep them
  • It’s commitment: How to handle retainers
  • Breaking up is hard to do: How to fire that client
  • Moving on: Building better relationships

About Kate:

Kate Toon is first and foremost a writing entrepreneur. She’s also a popular coach, speaker, author and podcaster. Her digital education businesses The Recipe for SEO Success and The Clever Copywriting School have helped more than 8000 small business owners grapple the Google beast and write better content.

Nominated as SEMRush SEO Personality of the Year and AusPod’s Business Podcast Presenter of the Year, Kate runs Australia’s only dedicated copywriting conference. She presents at events around the world and runs several hugely successful Facebook groups.

Author of the Amazon Best Seller Confessions of a Misfit Entrepreneur: How to succeed in business despite yourself, Kate lives on the Central Coast of Sydney City, where she loves wandering on the beach with her son and her CFO (Chief Furry Office-dog) Pomplemousse.

AARON AGIUS: THE SECRETS TO ADVANCED CONTENT MARKETING AND SEO

Session outline:

Ninety-one percent of B2B companies and 86% of B2C companies used content marketing in 2018. And 82% of marketers prioritise SEO.

So to stand out you need to up your SEO and content marketing game.

In this session I’ll reveal strategies I’ve developed running marketing campaigns for Fortune 500 companies and other major players. We’ll dive into specific, actionable practices you can implement for dramatic SEO and content marketing results.

Session takeouts: 

  • Differentiate basic and intermediate strategies from the advanced SEO and content marketing practices needed today.
  • Analyse current SEO and content marketing practices to identify areas for improvement.
  • Identify the resources needed for advanced SEO and content marketing practices and free them up within organisations.
  • Understand the metrics needed to evaluate advanced SEO and content marketing performance.
  • Develop a plan for implementing these practices.

About Aaron: 

Aaron Agius is a digital marketer and CEO of Louder.Online, one of the world’s leading digital agencies.

Aaron founded the Global Marketing Leaders Group on Linkedin, which has more than 11,000 members. He regularly contributes to some of the world’s largest editorial publications, and speaks regularly at conferences around the globe.

Aaron shows clients how to optimize their sites, perform influencer outreach and link acquisition and produce and distribute content that drives significant lead generation and ROI.

 
AMANDA VANELDEREN: HOW (AND WHY) TO TAKE THE PERFECT BRIEF

Session outline:

In a perfect world, briefs would come fully formed so you can bang out a few words and get back to watching Netflix.

But get complacent about briefs and you’ll be chasing your tail for the entire project. And it certainly won’t be your best work.

In this session Amanda will show you how to own the brief, maintain your sanity, and write copy that makes people nod.

You’ll learn:

  1. Why briefs matter
  2. How to stop agonising over briefs
  3. The difference between a brief and a proposal (and when to do what)
  4. How to get to know the client, and the art of leading questions
  5. How (and why) to get out of your copywriting ivory tower
  6. When to shut up and when to speak up
  7. How to manage real-life stuff-ups

About Amanda:

Amanda Vanelderen is a freelance copywriter and author of Write Better: How To Cut The Crap And Say What You Mean.

But she didn’t know copywriting was actually a thing until she bellyflopped into it in 2016.

Since then she’s been writing for some of Australia’s biggest brands (and loads of the smallest), taking short breaks for coffee and the occasional Polly Waffle.

 

LIZ GREEN: HOW TO WIN MORE JOBS WITH A WRINKLY FACE

Session outline:

I started copywriting after a lifetime of jobs that fed my family but not my soul. And by 49, it was hungry.
Becoming a newbie copywriter later on in life is nerve-wracking. But I soon discovered age can be an advantage.
When people see your face has a few wrinkles they make assumptions about your experience.
If you get out there and talk confidently about the work you do, people will be more inclined to take you seriously.

You’ll learn:

  1. It’s never too late to sharpen your skills and start your writing career.
  2. While age might get you a foot in the door, it’s your attitude that will win over clients and grow your reputation.

About Liz:

Liz Green launched WhizBang Writing Solutions in July 2017, where she helps businesses engage and connect with their target audiences.

Having written flyers, reports, training courses, technical documents and feature articles, Liz realised she had enough experience for a career in writing.

She completed a Professional Writing and Publishing degree, as well as The Recipe for SEO Success online course.

Then she discovered the Hot Copy podcast, which convinced her to become a copywriter.

 

 

DAVID BELL: CREATIVE DIRECTOR Q&A: DESIGN, AGENCY WORK, IDEATION AND MORE

About David:

David Bell is one of Australia’s most respected Creative Directors, although being a keen painter and surfer means his office looks more like a surf gallery.

He’s a regular speaker at industry and creative events, and is often asked to judge at major award shows.

In 2005, David was elected Direct Marketer of The Year at the Association for Data-driven Marketing and Advertising (ADMA). He also played a key role in setting up ADMA’s Creative School, where he lectures.

DONNA WEBECK, NERISSA BENTLEY & RACHEL ALT: HOW NICHING MADE ME A MORE SUCCESSFUL COPYWRITER

Session outline:   To niche, or not to niche, that is the question many a copywriter will ponder in their career. And while it is absolutely acceptable to work across a wide spectrum of industries (generalist is not a dirty word, people!) for some, the easiest way to build a successful career is concentrate on a core subject or industry which they are not only comfortable with but possess concrete knowledge. Hello niching! We’ll explore the benefits of drilling down into your chosen niche and explain why it can make you an in-demand copywriter.

Session takeouts: 1. How to find your ideal niche 2. How niching can help grow your business 3. How to use niching to charge more. 4. Ways to build your niche knowledge base 5. Just because you niche doesn’t mean you can’t do any other types of writing

About Nerissa: 

Nerissa Bentley is The Melbourne Health Writer—a health communications specialist who works with small businesses, institutions and national brands, to create credible, easy-to-understand health content.

Nerissa has written for Fitness Australia, Chemmart, Bupa and Defence Health, and for dental and medical practices, allied health professionals, personal trainers, and counsellors.

 

About Donna: 

Donna Webeck is an accomplished real estate writer who pursued her passion for all things property to establish her specialist copywriting business, Prestige Property Copy.

Working with real estate agents, small businesses, and editors in the property space, Donna crafts compelling copy designed to connect and convert

 
About Rachel: 
Rachel Alt is an experienced copywriter with 20 years’ experience in marketing and communications, mostly in financial services. Her clients include the big banks, insurance companies, super funds, and small businesses committed to helping people make their money work harder for them.
ROB MARSH: SALES PAGES: HOW AMERICANS DO THEM BETTER

Session outline:

Americans didn’t invent advertising, but they certainly perfected it. Even today, American sales pages are different. They’re more assertive, more direct, and often more effective than sales pages written elsewhere.

In this presentation Rob will dive into the most popular persuasion secrets used by American copywriters to create the “perfect” sales page.

Session takeouts: 

  • Where the best headlines, subheads and body copy come from
  • How to create an offer that customers can’t say “No” to
  • The most effective persuasion techniques that get customers to click “Buy”

He’ll also share some of the best sales page swipes he’s collected over the years.

About Rob:

Rob Marsh is an expert marketer, writer and entrepreneur. He’s worked as a Copywriter,
Producer and Creative Director, helped revolutionised online design production and in 2012 started his own SaaS business.

These days he’s the co-host of The Copywriter Club podcast and community, and the author of Telling Your Brand Story.

He also consults with technology and wellness companies to create effective landing pages, conversion funnels and marketing campaigns at Brandstory Copy and Content.

THE MASTERMIND

 

PRESENTERS

 

Kate Toon

Kate Toon

Founder | The Clever Copywriting School

Rob Marsh

Rob Marsh

Copywriter and host of The Copywriter Club Podcast

Cherie Clonan

Cherie Clonan

Director | The Digital Picnic

Shannon Morrison

Shannon Morrison

Founder | Might Social Word

Matt Fenwick

Matt Fenwick

Content strategist | Information architect | Trainer | TEDx speaker

Andrea Rowe

Andrea Rowe

Copywriter | Communications Strategist | Author | Your Coastal Connection

THE SCHEDULE

  DURATION SPEAKER TOPIC
9.00am 15 mins REGISTRATION  
9.15 – 9.30am 15 mins KATE TOON OPENING
9.30 – 9.45am 15 mins    
9.45 – 10.00am 15 mins SHANNON MORRISON ADVANCED CONTENT MARKETING TIPS & TOOLS
10.00 – 10.15am 15 mins MATT FENWICK HOW TO SUCCESSFULLY SUBCONTRACT
10.15 – 10.30am 15 mins ROB MARSH HOW TO FIND YOUR X FACTOR (AND A FEW QUESTIONS TO HELP YOU DIAL IT IN)
10.30 – 10.45am 15 mins ANDREA ROWE SAY NO, STAY PROFESSIONAL
10.45 – 11.00am 15 mins BREAK  
11.00 – 11.30am 30 mins ROUND TABLE 1  
11.30 – Midday 30 mins ROUND TABLE 2  
Midday – 12.30pm 30 mins ROUND TABLE 3  
12.30 – 1.00pm 30 mins ROUND TABLE 4  
1.00 – 1.10pm 10 mins WRAP UP  
1.10pm   SIT DOWN LUNCH  

SESSION OUTLINES

 

CHERIE CLONAN: SETTING UP TO SCALE

Session outline:

Scale, or die.

Just kidding.  That’s far too dramatic.  But … honestly? There’s only so long you can do it all alone, before you crave some assistance, and so I’ll be spending my Mastermind session with you walking you through my scale journey, and aiming to inspire yours.

In my first year of business, it was too early for the scale, and so I was a 24/7 “small business machine” … with my hair washing down the drain with most of the showers I took, and a mouth full of stress ulcers [FYI, if that’s you? I highly recommend dabbing apple cider vinegar directly onto the ulcers.  Calm them down almost instantaneously].  Come year 4? I have a full team, and a business accountant/advisor helping me every step of the way to scale my company just the way I intended to back in year 1 / hair fall out / mouth ulcer days.

Session takeouts:

  • The TDP scale journey
  • Planning your scale, i.e confirming your end game
  • The bootstrap, or the investment?
  • The importance of head, heart [and gut] in your scale
  • Lessons on your first [and subsequent] hires
  • Diversifying your revenue streams to elevate your scale
  • Professional folk to lean on in order to help you scale

About Cherie:

Cherie Clonan is an award winning digital marketer, who built her digital marketing agency x4 years ago and has enjoyed incredible growth each financial year since launching just x4 years ago.  She began with scale in mind, and looks forward to joining you in this Mastermind to walk you through her scaling journey, and provide invaluable insights from her journey to date to help you navigate “the scale” too.  With growth this financial year of 150% and a yearly payroll of $670,000 per annum, Cherie prides herself on her incredibly humble approach to the kind of growth she’s achieved via the scaling of TDP.

 

An over-sharer by nature, expect incredibly generous information sharing during this Mastermind from someone who passionately believes in “scale or #foetalposition, guaranteed”.

SHANNON MORRISON: ADVANCED CONTENT MARKETING TIPS & TOOLS

Session outline:

Shannon will share tools you can use to make creating and distributing content seem like you have an entire team working behind the scenes. From automation to simple organisation, this workshop will help you set yourself and your content up for success and allow you to connect with your audience on multiple platforms effectively and efficiently.

Session takeouts:

  1. How to plan out a content framework using online tools
  2. How to automate the delivery of your content
  3. Best practices for mapping your content calendar to get more out of it
  4. Re-purposing  to take your existing content from simple to advanced
  5. How to develop a solid process as the backbone of your content marketing

About Shannon:

Shannon Morrison is the founder of Mighty Social Word, a digital marketing company that helps business operate online by taking control of their online presence and conducting their content marketing, social media strategising and training.

Shannon’s holistic approach to online marketing lets him work in various industries to provide a seamless digital experience. He helps create better content, and establishes processes and platforms to increase brand awareness, grow leads, and showcase value and knowledge to future clients.

MATT FENWICK: HOW TO SUCCESSFULLY SUBCONTRACT

Session outline:

Is subcontracting all about handing off work to minions while you sit on a desert island and sip Mai Tais? Yes and no.

In this session Matt will talk about how he’s used subcontracting to grow his business, including how to make money work, how to make people work, and how to decide if subcontracting is right for you.

Session takeouts:

  1. Should you subcontract?
  2. How not to go broke
  3. How to find good people
  4. What happens when good people do bad work
  5. How to stay on top of everything

About Matt:

Matt Fenwick is a content strategist, information architect and trainer. He’s the founder of True North Content, a dad and a bacon enthusiast.

Sometimes he also gets to write things.

Matt regularly leads teams of up to 15 people on massive content projects. He has even spoken at TEDx. (He’s just as surprised as you are.)

ROB MARSH: HOW TO FIND YOUR X FACTOR (AND A FEW QUESTIONS TO HELP YOU DIAL IT IN)

Session outline:

Copywriters will soon be replaced by AI engines that can write 20,000 lines of copy every second. How do you compete against that?

Easy. You take a lesson from The Greenwich Time Lady, and answer the 17 questions Rob will share to help you dial in your answer to the question, “What makes you truly unique?”

About Rob:

Rob Marsh is an expert marketer, writer and entrepreneur. He’s worked as a Copywriter,

Producer and Creative Director, helped revolutionised online design production and in 2012 started his own SaaS business.

These days he’s the co-host of The Copywriter Club podcast and community, and the author of Telling Your Brand Story.

He also consults with technology and wellness companies to create effective landing pages, conversion funnels and marketing campaigns at Brandstory Copy and Content.

ANDREA ROWE: SAY NO, STAY PROFESSIONAL.

Session outline: 

Do you find yourself saying yes when you really wanted to say no? You’re not alone. Learn how Andrea has gently let clients down while retaining professional relationships.  From setting boundaries to turning ‘no’ into ‘maybe next time’ this session has helpful tips and tactics.

Session takeouts:

  1. Decision-making guidelines you could set for yourself
  2. How to say no in a way that’s direct and specific
  3. Benchmarking nail biting scenario’s
  4. Script suggestions to give good no
  5. Ways to add value while setting boundaries
  6. How to not agonise over your no

 

 

About Andrea:

Andrea Rowe is a copywriter and PR strategist who specialises in not-for-profit organisations, social enterprises and community campaigns. Her work has encouraged followers and fundraising dollars for some of Australia’s most respected charities and community activism campaigns.

While helping organisations create engaging words and tactical strategies to connect with supporters, Andrea has dealt with some sticky issues and expectations. She’s now a veteran of diplomatically declining ‘beyond the scope requests’ and establishing clear boundaries with appreciative clients who keep returning.  

 

This half-Day Mastermind with Rob, Shannon, Matt, Andrea and Kate is where you’ll get to dig in to what it really takes to run a successful Freelance Copywriting Business.

We’re limiting attendee numbers to allow for small group discussions.

THE LOCATION

CopyCon19 is will be held at the stunning Arts Centre Melbourne.

100 St Kilda Rd, Melbourne, VIC, 3004, Australia

HE LOCATION

The event will take place at the Melbourne Arts Centre.

PROUDLY SUPPORTED BY

We’re on the look out for amazing sponsors. Keen to be one? Get in touch.

THE NETWORKING PARTY

We’ll be having an optional networking drinks and nibbles after the event in the super snazzy Melbourne Arts Centre bar.

THE BAND

The Vintage Belles blend modern pop songs with jazz grooves to create an atmosphere of class, elegance and sophistication.

Lead vocalist, Rebecca Djapovic, also moonlights as a copywriter and voice-over artist providing her  professional, friendly and fun services to brands like Coffee Club, Godfrey’s and Boost Juice.

She’s delighted to mix her 2 loves – music and copywriting – in a sweet #CopyCon19 cocktail.

FEEL THE LOVE

Some words from previous attendees.

The best Conference I’ve ever been to.

An amazing day full of learning and laughter at the The Copywriting Conference in Sydney yesterday. It would have to be without question, the best Conference I’ve ever been to. Bring on #copycon2018!

Sandy Taylor

The place was right, the speakers were right, the content was right.

When you get a room full of insecure creatives and by the end of the day, they’ve all grown another foot in confidence, you know you’ve done something right.
The place was right, the speakers were right, the content was right, and, above all, the timing was right. It’s hard to believe that until CopyCon, there’d never been a copywriting conference in Australia. I learnt a lot, met terrific people – talented people – made new friends, and walked away with a smile. What more could you ask for?

Steve May

I’ve come away feeling energised and connected with a passionate, creative community of people

Fabulous speakers who not only educated, but entertained – and Kate’s vibrant, down-to-earth personality shining throughout the day. An all round vibe of shared relief to escape our copywriting hovels and be a part of something bigger. I’ve come away feeling energised and connected with a passionate, creative community of people – we copywriters are truly lucky.

Gemma Hawdon

CopyCon was by far the best professional development event I’ve ever been to.

Passionate, intelligent speakers; excellent networking opportunities and great goodie bags. Can’t wait for next year!

Simon Mitchell

THE FAQS

When and where is the conference?
The Copywriting Conference takes place on 4th of May 2019 and the Mastermind on the 5th May 2019 – At the Melbourne Arts Centre, 100 St Kilda Rd, Melbourne, Victoria. 
Do I need to be a professional copywriter to attend?
Not at all, this event is for all copywriters and it will suit anyone who works in marketing. It’s also great for those looking to break in to copywriting as a career or those who would like to learn more about copywriting for their small business.
What is the schedule?
The Copywriting Conference offers short sharp training sessions with both skill and business focus. We also have three networking breaks, as well as an optional evening networking do with delicious nibbles. We also have a second day – A Mastermind, which is a smaller group event, with great access to speakers and round table discussions.
When will the topics and speakers be confirmed?
We’re hoping to have all speakers and details finalised by October 2018. When the schedule is announced, we reserve the right to vary advertised schedules to add, withdraw or substitute speakers and sessions where necessary.
Can I volunteer at the event?
Volunteer opportunities are offered to members of The Clever Copywriting Community only.
How do I become a sponsor?
We’re on the look out for amazing sponsors, keen to be one get in touch.
Do I need to bring a printed ticket?
No. We like trees. We’ll have a list of who’s coming at the registration point.
Will there be Internet access at the conference?
Yes, complimentary Wi-Fi Internet access will be available to all event attendees.
Are meals provided at the conference?
  • At the Conference morning and afternoon tea breaks with refreshments will be provided as well as a buffet lunch.
  • There will be an optional Networking Party from 5.30 pm open to ticket holders only.
  • At the Mastermind a morning tea break with refreshments will ve provided as well as a sit down lunch.
What food options will be available?
We’ll be catering for vegetarians and gluten-free diets. Beyond this it get’s a tad tricky.
How accessible is the venue?
All rooms are easily accessible via lifts that stop at each floor.
Can I bring my baby or child to the event?
Small humans under the age of oneish are welcome to attend the event (must come with a parent, babies turning up solo will be turned away). We will have a dedicated MINI COPY BEASTS table at the back of the room. Obviously if your baby is extra vocal, we ask that you respect other guests and leave the room to chill your small humans out. Sadly we don’t allow larger children at the event as we can’t provide childcare facilities. We do accept childish adults. A note on breastfeeding: We’re totally cool with breastfeeding in the conference space and will have some more private spaces available if you prefer.

There is a baby change room on the ground floor of the venue.

Can I bring my service animal to the event?
You sure can.
What's the loo situation?

Melbourne Arts Centre has disabled, gender neutral bathrooms and a baby change on the ground floor as well as disabled toilets on the same level as the conference.

What do I need to bring with me?
We recommend bringing your laptop if you’re the kind of person who likes to type up notes. Pads and pens, water and mints will be provided. There may also be biscuits, and possibly crisps – but I’m not promising anything.
Can I claim the event as a taxable expense?
As this is a training event, it should be a deductible expense. However, we recommend you talk to your accountant about it. We’re words people not numbers people.
What's the dress code?
There’s no formal dress code, be scruffy, be smart, be yourself. Since it’s May the 4th (May the Forth/Force be with you) the networking event will be Star Wars themed. And prizes will be awarded for the best costume efforts.
Are there student, government, group, nonprofit or concession discounts?
No discounts are available, but we’ve worked hard to keep the prices affordable.
How do I buy a ticket?
Tickets are not yet on sale but will go live in early October. Join the waiting list to be the first to know. Please take a moment to check your email address carefully – it’s easy to mistype and miss out on your ticket confirmation.
Does the ticket price include accommodation?
No.
Where can I stay nearby? Do you have any hotel discounts?

We’ve scored some great deals for you with these generous hotels:

1. IBIS STYLES KINGSGATE HOTEL MELBOURNE | 3 STARS
ADDRESS: 131 King Street, Melbourne
BOOKING LINK: BOOK HERE
COUPON CODE: COPYCON19
DEAL:
4th May 2019: Standard Double / Twin :  $130.00 per night
5th May 2019: Standard Double / Twin : $90.00 per night

Breakfast: Continental Buffet Breakfast is available in our Cafe from 7am – 10am Monday to Friday and 7am – 11am Saturday and Sundays for AUD$11.00  $9.00 per person per day.
Cooked plated is also available for AUD$17.00 $15.00 per person per day.

Benefits for attendees :
* Complimentary upgrade to Refurbished Superior Rooms
* Free and unlimited Wi-Fi
* Complimentary luggage storage before check-in and after check-out if needed.
* Discounted breakfast rate

CONDITIONS:
Valid until 5th April 2019.
Payment and cancellation : Prepaid at booking time and non-refundable in case of cancellation
The rate is net, inclusive of 10% government taxes. 

2. TRAVELODGE HOTEL MELBOURNE SOUTHBANK | 4 STARS
ADDRESS: 9 Riverside Quay, Melbourne 3006
BOOKING LINK: BOOK HERE
COUPON CODE: COPYWRITING
DEAL:
15% DISCOUNT

CONDITIONS:
We do have a large group staying with us over these dates so we will have limited availability.
The 15% off promo code with only be bookable up until 04/04/19 or until we are almost full.

3. THE HOTEL WINDSOR | 5 STARS
ADDRESS: 111 Spring Street, Melbourne, 3000
BOOKING LINK: BOOK HERE
COUPON CODE: COPYCON19
DEAL:
15% DISCOUNT
Click on the area to make a booking, you will see a drop down box that says DISCOUNT Code, enter the above code

4. QUAY WEST SUITES MELBOURNE | 5 STARS
ADDRESS: 26 Southgate Avenue, Southbank VIC 3006
BOOKING LINK: BOOK HERE
DEAL:
19% DISCOUNT

Is there parking nearby?
Arts Centre Melbourne car park is open 24 hours a day, seven days a week, with several options available, including Permanent, Early Bird, Valet Parking, Casual and Accessible Parking. Entry is via Sturt and Kavanagh Streets, just off Southbank Boulevard. The Arts Centre Melbourne car park operates on flat rates only – they not have hourly rates. See information on their car parking page for details around rates at different times.
Can I charge my electric car?
You’re in luck, yes! Arts Centre Melbourne wants a clean, green world too, so they have installed charging stations. See information on our car parking page for more information.
Where is the nearest train station?
The nearest train station is Flinders Street. Head here for help on how to plan your trip to CopyCon19 via public transport.
What's the refund policy?
Tickets are sold on a strictly no refund basis. But in the event that the The Copywriting Conference is cancelled, you will be refunded the face value of the ticket. Please check our Terms and Conditions at the bottom of this page. The right is reserved to vary advertised schedules to add, withdraw or substitute speakers and sessions where necessary.
Do you have an affiliate program?
Nope.
Terms and conditions
  1. General
    • Tickets are sold by Stay Tooned Pty Ltd  as the event organiser of The Copywriting Conference.
    • Kate Toon is GST Registered, all ticket prices include GST ((ACN. 624 095 763)
    • These terms and conditions are subject to change at any time and it is the responsibility of the ticket holder to be aware of the terms and/or changes.
    • No person/s, at any time, can use, copy, record, sell or publicly broadcast all, or any part of, The Copywriting Conference.
  1. Ticket Prices
    • Standard tickets will be available from October until they sell out. 
  2. Registration Forms and Payment
    • Price and ticket availability information is subject to change without notice.
    • Accommodation costs are not included in the conference registration fee. Attendees are responsible for making their own lodging and travel arrangements.
    • Registrations will be handled on a first-come, first-served basis.
    • All ticket holders are responsible for keeping their contact details up to date via their account on the event website.
    • Event attendees are to arrive at the conference venue by 8am for registration on the day of the event.
  1. Ticket Policy
    • Tickets may only be purchased via The Copywriting Conference website.
    • Tickets purchased from other sources are not valid.
    • All tickets sales are final and subject to these terms and conditions.
    • You may nominate a substitute to take your place at the conference at any time up to 1st April 2018.
    • If you wish to substitute a participant, please contact us at the earliest opportunity by using the contact form.
    • Event Organisers will not be responsible for any tickets that are lost or stolen; you are still able to attend the conference, provided you are able to supply photo identification upon arrival.
    • Tickets will not be available at the event.
    • Ticket prices are subject to change at any time.
    • All tickets are non-refundable.
    • Ticket prices do not include parking allowance at or near the venue.
    • In the event that the event is cancelled, ticket holders will receive a full refund minus any bank or administrative fees incurred by the event organiser for receiving the original ticket payment. Refunds will be paid within 30 days of the event cancellation announcement.
  1. Conference Programme
    • The Copywriting Conference programme, presenters and speakers are subject to change at any time, without notice.
  1. Participation and Behaviour at Conference Meetings and Activities
    • Conference attendees are expected to behave professionally at all times whilst at the Event or the venue. Use of obscene or offensive language, abuse, destructive or threatening behaviour directed at any other person is not acceptable and will result in the attendee(s) concerned being barred from returning to The Copywriting Conference. Persons expelled from the event are not liable for refund or compensation of any kind from the Event Organiser.
  1. Permission to capture and use images, audio and video from the Event and venue
    • Ticket holders agree to the Event being filmed and/or recorded by the Event Organiser.
    • Ticket holders agree to use of still photographs, video and audio from all Event sessions and activities by the Event Organiser to promote the 2018 and any future The Copywriting Conference events.
    • Unless explicit request is made to the Event Organiser, ticket holders agree to the use of images, audio or video across any and all channels including print, online and social media.
  1. Personal Information and Privacy Policy
    • Your privacy is very important to us and we are committed to protecting the integrity of the personal information we collect from you.
    • The Privacy Act 1988 (Commonwealth) and the Privacy Principles govern the way in which we manage your personal information and this policy sets out how we collect, use, disclose and otherwise manage personal information about you.
    • Please note that participant contact details will be kept on the online The Clever Copywriting School database, which will only be used by Kate Toon and event staff. Personal bank details and credit card information is not kept on file.
    • Unless the Registration Office has received an explicit request from a registrant asking us expressly not to share his/her contact information (through the Registration Form), a list of all attendees’ names, their affiliated institutions and e-mail addresses may be included in the conference attendee gift packs and published on a “Who’s Who” page on The Copywriting Conference website.
    • Your contact e-mail address will be used to circulate details and announcements of current and future The Clever Copywriting School news. You may unsubscribe from this correspondence at any time.
    • If you would like your personal information record to be deleted after the conference, please notify the conference organisers using the contact form.
    • SPAM Act 2003 & Unsolicited Electronic Messages Act 2007: We are committed to observing our obligations under the Unsolicited Electronic Messages Act 2007. If you receive a commercial electronic message from us and you do not wish to receive any further messages of this nature from us, please follow the steps outlined in this communication for unsubscribing, or contact us using the contact form.
  1. Personal Property & Insurance
    • The Clever Copywriting School organisers accept no responsibility for loss or damage to personal property that is brought to or left at The Copywriting Conference.
    • The ticket holder will be responsible for any loss, damage or injury incurred as a result of contracts entered into, advice sought or obtained from The Copywriting Conference, Kate Toon and/or any sponsor. Any loss or damage to property or persons whilst at the venue, unless caused by the negligence of The Clever Copywriting School, is the responsibility of the ticket holder.
    • Ticket registration fees do not include insurance of any kind. We recommend that you obtain your own general travel insurance. It is suggested that the insurance policy should also cover loss of fees/deposit, airfares, accommodation charges, medical expenses, loss or damage to personal property while attending The Copywriting Conference. The insurance should cover loss arising from the cancellation of the conference by the organisers or your inability to attend due to any reason whatsoever. No responsibility is taken by the conference managers for any person not holding insurance.
  1. Governing Law These terms and conditions shall be governed by and construed under the law of the State of New South Wales, Australia.
  1. Contact Details If you have any questions about the event, the event organisers, or these terms and conditions, please contact us using the contact form.

THE TICKETS

Annual Community members receive a $100 discount on event ticket prices (and a 20% discount on video tickets).

Price includes booking fees. GST added for Australian customers.

Not a community member? Join here BEFORE you buy your ticket.

shares